U.S. doctors online nowAsk doctors free
Livermore, CA
A 53-year-old female asked:

i'm 53 and had a d&c/hysteroscopy/polyp and fibroid removal. i started having hot flashes 10 days later & get them every 1/2 hour. could the d & c have caused this? maybe messed with my hormones?

3 doctor answers5 doctors weighed in
Dr. Shari Schabowski
Specializes in Emergency Medicine
Possible: Of all the things you had done only the hysteroscopy could effect your ovaries and that is extremely unlikely. Ovaries make the hormones that when lacking are responsible for menopause. It is possible that the stress of surgery may have provoked menopausal symptoms that were already on the way naturally or it could be coincidence.
Dr. Michael Sokol
Specializes in Internal Medicine
Yes.: I've have seen this in my practice. Return to your gynecologist and make sure there are no obvious complications from the procedure. If not, there are some blood tests that might be helpful to support your contention and help guide potential hormone replacement therapy
Dr. Anne Eglash
Family Medicine 35 years experience
May be coincidental: The actual procedures that you had should not have changed your ovarian function, meaning that they should not have changed your hormones. However, you are in perimenopause, so lots of things can bring on more hot flashes. Stress is a big one, and you just had a big stress to your body with the procedure. Any change in sleep, diet, or meds associated with the procedure might also contribute.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 44-year-old member asked:

Are birth control pills the same as hormone replacement therapy?

3 doctor answers13 doctors weighed in
Dr. Katherine Sutherland
Gynecology 43 years experience
No: Birth control pills and HRT contain different types of Estrogens and progesterones and different dosages of hormones. They have been developed to meet different needs for women at different stages of their lives and thus have different risks, benefits, and side effects.
A 34-year-old member asked:

For throat infections, how many days should I take 250 mg of amoxil (amoxicillin)?

1 doctor answer1 doctor weighed in
Dr. Joel Gallant
Infectious Disease 36 years experience
Depdns: For most throat infections, which are usually caused by viruses, you shouldn't take antibiotics at all. But if you've been diagnosed with strep throat, you should take Amoxil (amoxicillin) for the amount of time it was prescribed.
Matthews, NC
A 46-year-old female asked:

My son had his wisdom teeth taken out yesterday. He is now running a 101.1 fever. Can I give his motrin while he is on oxycodone?

4 doctor answers14 doctors weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
You can but caution: Oxycodone, often given in combo with Acetaminophen (tylenol (acetaminophen)) and generally known as Percocet for pain control in situation such as dental extraction here. The tylenol (acetaminophen) should help with fever, but may not be enough (often 325mg). So, you can add another plain tylenol (acetaminophen) 325mg or motrin, but must monitor closely as infection is a concern and follow-up with the dentist is recommended. Good luck.
A 32-year-old female asked:

A few days ago my throat felt "raw" like a scratchy feeling now my nose is stuffy yellow discharge, and my left glands hurt so bad!?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have a respiratory/throat infection. Could be viral and could be bacterial best to see a doctor. Other options to help with symptoms include taing elderberry, gargling with salt water or half and half peroxide and mouthwash (do not drink- just gargle) and a warm cloth around neck to hep with lymph glands. Important to rule out strep throat as that will improve with antibiotics.
Bonham, TX
A 24-year-old female asked:

I have blood in my urine that is very visible so I went to ER and they said I had a UTI but my left kidney has me in very uncomfortable pain. Is this symptoms from a uti?

2 doctor answers3 doctors weighed in
Dr. Stephen Sudler
Obstetrics and Gynecology 40 years experience
Yes, upper: The kidney is the upper end of the urinary tract, so an infection here or pyelonephritis is a form of uti, urinary tract infection. Kidney stones can also present this way. A pyelonephritis may require intravenous antibiotics to cure.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.